MAUDE Adverse Event Report: ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH

ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH
Model Number 73772
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It appears that root cause is related to excessive torsional loads to the reducer during rod reduction maneuver.The over torqueing condition caused the two mates (reducer & screw extender) to become stuck/fused together.Disassembly of the union would likely destroy any traces of subjective evidence.
 
Event or Problem Description
One of the tabs broke off the screw extender while reducing the rod.The detached section was removed from the patient without issue and the rod fully reduced with no further complication.The event cause no patient harm.

Brand Name
ILLICO MIS POSTERIOR FIXATION SYSTEM
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9732174
Report Number2027467-2020-00011
Device Sequence Number765272
Product Code LXH
UDI-Device Identifier00840967192901
UDI-Public(01)00840967192901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73772
Device Catalogue Number73772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;